Alert archive / Washington / Gale Warnings in 2017
Gale Warning 40, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 4, 2017, 9:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2017, 9:00 AM PDT (16:00 UTC)
- Expired
- May 5, 2017, 5:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
607 WHUS76 KSEW 041600 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT THU MAY 4 2017 PZZ131-132-050000- /O.UPG.KSEW.SC.Y.0110.170504T1900Z-170505T1200Z/ /O.NEW.KSEW.GL.W.0040.170504T1600Z-170505T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PDT THU MAY 4 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-050000- /O.NEW.KSEW.SC.Y.0111.170505T0000Z-170505T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 900 AM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WINDS...W TO SW WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-050000- /O.NEW.KSEW.SC.Y.0111.170505T0000Z-170505T1200Z/ ADMIRALTY INLET- 900 AM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WINDS...NW WIND 15 TO 25 KNOTS BECOMING S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-050000- /O.NEW.KSEW.SC.Y.0111.170504T1600Z-170505T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...W WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-050000- /O.NEW.KSEW.SC.Y.0111.170505T0100Z-170506T0000Z/ PUGET SOUND AND HOOD CANAL- 900 AM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM PDT FRIDAY. * WINDS...NW WIND 10 TO 20 KNOTS NORTH PART. SW WIND 15 TO 25 KNOTS SOUTH PART. WIND BECOMING S 15 TO 25 KT ALL AREAS AFTER MIDNIGHT. * WAVES/SEAS...WIND WAVES 1 TO 3 FEET BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
354 WHUS76 KSEW 042141 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 PM PDT THU MAY 4 2017 PZZ131-132-050545- /O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT THU MAY 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-050545- /O.EXT.KSEW.SC.Y.0111.170504T2141Z-170505T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 241 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...W TO SW WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-050545- /O.EXT.KSEW.SC.Y.0111.170504T2141Z-170505T1200Z/ ADMIRALTY INLET- 241 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...NW WIND 15 TO 25 KNOTS BECOMING S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-050545- /O.EXT.KSEW.SC.Y.0111.170504T2141Z-170506T0000Z/ PUGET SOUND AND HOOD CANAL- 241 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... * WINDS...NW WIND 10 TO 20 KNOTS NORTH PART. SW WIND 15 TO 25 KNOTS SOUTH PART. WIND BECOMING S 15 TO 25 KT ALL AREAS AFTER MIDNIGHT. * WAVES/SEAS...WIND WAVES 1 TO 3 FEET BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-050545- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...W WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
866 WHUS76 KSEW 050352 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 PM PDT THU MAY 4 2017 PZZ130-051200- /O.CAN.KSEW.SC.Y.0111.000000T0000Z-170505T0700Z/ /O.NEW.KSEW.SC.Y.0112.170505T1500Z-170506T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 852 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-051200- /O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/ /O.NEW.KSEW.GL.A.0023.170505T1900Z-170506T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 852 PM PDT THU MAY 4 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...WEST 25 TO 35 KNOTS LATE TONIGHT. WEST 25 TO 35 KNOTS POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-051200- /O.EXB.KSEW.SC.Y.0111.170505T1300Z-170506T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY. * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-051200- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 852 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-051200- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/ ADMIRALTY INLET- 852 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-051200- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170506T0000Z/ PUGET SOUND AND HOOD CANAL- 852 PM PDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WINDS...SOUTH 15 TO 25 KNOTS LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
303 WHUS76 KSEW 051006 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 306 AM PDT FRI MAY 5 2017 PZZ131-132-051815- /O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/ /O.UPG.KSEW.GL.A.0023.170505T1900Z-170506T0700Z/ /O.NEW.KSEW.GL.W.0041.170505T1900Z-170506T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PDT FRI MAY 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS EARLY THIS MORNING. WEST 25 TO 35 KNOTS AGAIN THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-051815- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/ /O.NEW.KSEW.SC.Y.0113.170506T0000Z-170506T1000Z/ ADMIRALTY INLET- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS EARLY THIS MORNING. NORTHWEST 15 TO 25 KNOTS AGAIN BEGINNING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-051815- /O.EXT.KSEW.SC.Y.0111.000000T0000Z-170506T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-051815- /O.EXT.KSEW.SC.Y.0111.170505T1300Z-170506T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-051815- /O.CON.KSEW.SC.Y.0111.000000T0000Z-170506T0000Z/ PUGET SOUND AND HOOD CANAL- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-051815- /O.CON.KSEW.SC.Y.0112.170505T1500Z-170506T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-051815- /O.CON.KSEW.SC.Y.0111.170505T1300Z-170506T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 306 AM PDT FRI MAY 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 3, 8:30 PM PDT, 12 hours 30 minutes earlier.
Area forecast discussion, May 3, 8:30 PM PDT, 12 hours 30 minutes before
Area Forecast Discussion National Weather Service Seattle WA 830 PM PDT Wed May 3 2017 .SYNOPSIS...Warm weather on Thursday will give way to scattered showers and thunderstorms by Thursday evening. A push of cool marine air will occur Thursday night and showers will increase through Friday as a cold front moves over Western Washington. A few showers Saturday will give way to dry weather and a weak upper ridge early next week. && .SHORT TERM...There is a patch of clouds around the eastern part of the Strait of Juan de Fuca this evening, otherwise skies are mostly clear. Thursday will be a warm day with highs well into the 70s and perhaps a few lower 80s in the warmest spots. The coast will see marine air and cooling in the afternoon however, and areas of low clouds will be developing along the coast. For the interior of Western Washington, scattered thunderstorms should develop late Thursday afternoon and then scattered showers will likely merge and spread out into areas of rain Thursday night. The marine push will cool and stabilize the air mass overnight. Showery cool weather is on tap for Friday as the rest of a cold front moves ashore, and then the showers should decrease on Saturday. .LONG TERM...Some weak upper ridging should arrive later Sunday and Monday for a dry break in the weather, though temperatures will only warm back up to near normal for this time of year. Yet another deep upper trough will carve out near 140W next Tuesday and Wednesday, increasing our cooling onshore flow and bringing an increasing chance of showers as the upper trough starts to spread in our direction. Haner && .AVIATION...Southwest flow aloft will become more southerly on Thursday as an offshore upper trough approaches. At the surface, light northerly flow will prevail tonight and most of Thursday. The air mass is generally dry and stable. Moisture will increase on Thursday and it will become unstable. Scattered thunderstorms are expected Thursday afternoon and early evening, mainly from Puget Sound eastward. KSEA...High clouds at times through Thursday morning. Mid clouds will increase Thursday afternoon. There is a chance of thunderstorms Thursday afternoon and early evening. Northerly wind 5-10 knots will switch to southerly early Thursday evening. MVFR low clouds are likely later Thursday night. Schneider && .MARINE...A weak thermal trough will be over the area tonight and early Thursday with light northerly flow. An onshore push will develop Thursday afternoon and evening. Small craft advisory west wind are expected in the Strait and gales are possible. Moderate onshore flow will continue on Friday as a cold front moves inland. Onshore flow will prevail through the weekend. Schneider && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle You can see an illustrated version of this discussion at www.wrh.noaa.gov/sew/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:54 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| May 4, 9:00 AM PDT | Small Craft Advisory | SEW | 39 hr | |
| May 4, 3:06 PM PDT | Severe Thunderstorm Warning | SEW | Lewis, Pierce | 24 min |
| May 4, 3:28 PM PDT | Severe Thunderstorm Warning | SEW | Lewis, Pierce | 32 min |
| May 4, 3:30 PM PDT | Special Weather Statement | SEW | Pierce | 30 min |
| May 4, 3:43 PM PDT | Severe Thunderstorm Warning | SEW | Grays Harbor, Lewis, Thurston | 32 min |
| May 4, 3:58 PM PDT | Special Weather Statement | SEW | King | 32 min |
| May 4, 4:11 PM PDT | Severe Thunderstorm Warning | SEW | King, Pierce | 34 min |
| May 4, 4:14 PM PDT | Severe Thunderstorm Warning | SEW | Lewis, Thurston | 31 min |
| May 4, 4:23 PM PDT | Severe Thunderstorm Warning | SEW | Lewis | 37 min |
| May 4, 4:45 PM PDT | Severe Thunderstorm Warning | SEW | Pierce, Thurston | 30 min |
| May 4, 4:49 PM PDT | Special Marine Warning | SEW | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.